Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 100, NWS St. Louis, MO

June 8, 2010Monroe County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2010, 8:58 AM CDT for Monroe County, Shelby County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 8:58 AM CDT (13:58 UTC)
Expired
Jun 8, 2010, 9:30 AM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:25 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 8, 6:25 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
625 AM CDT TUE JUN 8 2010

.DISCUSSION...
/424 AM CDT TUE JUN 8 2010/

ANOTHER LARGE MCS EARLY THIS MORNING. THIS ONE IS OVER NEBRASKA AND
IS SLIDING TO THE SOUTH AND EAST. MAIN FORECAST ISSUE IS THIS
COMPLEX AND WHERE IT WILL GO TODAY...AS WELL AS ADDITIONAL ROUNDS OF
PCPN WITH A FRONTAL BOUNDARY THAT WILL SLIDE THROUGH TONIGHT. THERE
CONTINUES TO BE THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH
FLOODING FROM HEAVY RAINFALL TODAY THROUGH WEDNESDAY MORNING.

STORMS HAVE TRIED TO FIRE JUST TO OUR NORTH DUE TO THE WAA BUT HAVE
NOT HELD TOGETHER VERY WELL. SO FOCUS NOW SHIFTS TO COMPLEX OVER
EASTERN NEBRASKA/WESTERN IOWA/NORTHERN KANSAS. THE MCS IS TRACKING
TO THE EAST SOUTHEAST AND COULD MOVE INTO THE FAR NORTHERN PORTIONS
OF THE FORECAST AREA BY 13Z. SO KEPT HIGHEST POPS THERE FOR THIS
MORNING TAPERING OFF TO CHANCE POPS ALONG AND SOUTH OF A WHITE HALL
IL TO JEF CITY LINE THROUGH THE MORNING HOURS. THEN REMNANTS OF
COMPLEX TO SHIFT EAST OF AREA WITH BEST CHANCES OF PCPN NORTH OF
I-70 THIS AFTERNOON. STILL FEEL THAT HEAVIEST AXIS OF QPF...WILL BE
ACROSS THE NORTHERN PORTIONS OF THE CWA TODAY. SO EXPECT WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS.

WITH SOME UNCERTAINTY AS TO WHERE THE EFFECTIVE FRONT/OUTFLOW WILL
BE THE PLACEMENT OF NEW DEVELOPMENT THIS AFTERNOON AND EVENING WILL
HINGE ON WHERE THE OUTFLOW ENDS UP. SO FOR NOW HAVE HIGHEST POPS
NORTH TO LOWEST POPS SOUTH.

HIGH TEMPS WILL BE HARD TO PIN DOWN...DEPENDING ON THE CLOUD COVER
AND WHERE THE MCS WILL BE SITUATED. FOR NOW HAVE MID 70S OVER
NORTHEASTERN SECTIONS OF CWA TO UPPER 80S OVER CENTRAL AND SOUTHEAST
MO. THE ENTIRE AREA REMAINS IN A SLIGHT RISK FOR TODAY AND TONIGHT
WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

TONIGHT THE FRONT WILL BEGIN TO SLIDE SOUTHEASTWARD THROUGH THE
FORECAST AREA. WENT WITH LIKELY POPS IN THE NORTH THIS EVENING THEN
SHIFT THE LIKELY POPS TO THE SOUTH ALONG THE I-70 CORRIDOR AFTER
06Z. DEPENDING ON WHERE THE ACTIVITY FIRES WILL MAKE A DIFFERENCE ON
WHERE THE PCPN WILL BE ON WEDNESDAY. FOR NOW FEEL THAT IT WILL BE
OVER SOUTHERN PORTIONS OF THE AREA...WITH THE BEST CHANCES OVER
SOUTHEAST MO/SOUTHWESTERN IL. WILL SEE A BIT OF A BREAK IN PCPN
WEDNESDAY NIGHT...THEN MODELS STILL INDICATE THAT THE FRONT WILL
LIFT BACK TO THE NORTHEAST FOR THE END OF THE WORK WEEK. SO KEPT
CHANCE POPS THURSDAY...AS WELL AS FRIDAY...BEFORE DRYING THINGS OUT
FOR THE WEEKEND. NO MAJOR CHANGES TO THE EXTENDED.

BYRD

&&

.AVIATION...
/625 AM CDT TUE JUN 8 2010/

LINE OF STORMS CURRENTLY EXTENDING FROM CNTRL IA THRU NWRN MO INTO
ERN KS WILL PROGRESS EWD THIS MORNING. DO EXPECT SOME DECREASE IN
AREAL COVERAGE...BUT HAVE ENOUGH CONFIDENCE TO INCLUDE -SHRA/VCTS
IN KUIN/KCOU MID-LATE MORNING. SOME VARIABLE WIND GUSTS TO 30KTS
WILL BE POSSIBLE WITH THE STRONGER STORMS. STORMS WILL LIKELY
CONTINUE TO DECAY AS THEY MOVE EWD...SO HAVE ONLY VCSH FOR
KSTL/KSUS AFT 17Z. THERE WILL BE SCT TSRA OVER THE REGION THIS
AFTERNOON...BUT DO NOT EXPECT ENOUGH COVERAGE TO WARRANT MORE
THAN A VCTS.

ADDITIONAL TSRA ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT
WILL MOVE SEWD ACROSS THE AREA TONIGHT. HAVE KEPT NARROW WINDOW OF
MVFR SHRA/VCTS THIS EVENING AHEAD OF THE FRONT. SELY WINDS THIS
MORNING WILL SLOWLY VEER THROUGH THE DAY...AND BECOME NWLY BEHIND
FROPA. ISOLD SVR TSRA ARE POSSIBLE OVER THE REGION TODAY

SPECIFICS FOR KSTL...HAVE VCSH BETWEEN 17-19Z TO REFLECT REMNANTS
OF LINE OF TSRA NOW OF NWRN MO. IF THIS LINE MAINTAINS ITSELF...
WILL NEED TO AMEND TAF FOR MVFR SHRA/POSSIBLY TSRA. SHOULD BE A
BETTER CHANCE FOR TSRA THIS EVENING/OVERNIGHT AHEAD OF COLD FRONT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KNOX MO-LEWIS MO-
     MARION MO-SHELBY MO.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Jun 8, 4:24 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
424 AM CDT TUE JUN 8 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
424 AM CDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FORECAST AREA FROM
THE NORTHWEST THIS MORNING. RAINFALL AMOUNTS OF 1 TO 2 INCHES
CAN BE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS. THIS HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OF LOW
LYING AREAS AND ADDITIONAL RIVER FLOODING...ESPECIALLY ACROSS
NORTHERN MISSOURI AND CENTRAL ILLINOIS. PLEASE REFER TO THE FLASH
FLOOD WATCH FOR MORE DETAILS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS
PERIOD ACROSS THE ENTIRE FORECAST AREA. VERY LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR PARTS OF
THE AREA WEDNESDAY THROUGH FRIDAY AS A SLOW MOVING FRONT WAVERS
ACROSS THE REGION AND INTERACTS WITH AN UNSTABLE ATMOSPHERE.

MORE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL IN EXCESS OF ONE
INCH AND ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:54 PM CDTRiver Flood WarningLSXMarion37 hr
Jun 7, 7:54 PM CDTRiver Flood WarningLSXMarion41 hr
Jun 7, 9:38 PM CDTRiver Flood WarningLSXSaint Charles24 hr
Jun 8, 12:37 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.